Alert archive / California / Wind Advisories in 2011
Wind Advisory 70, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 24, 2011, 10:51 AM PST for Los Angeles County, California. It took effect at Nov 24, 2011, 9:16 PM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2011, 10:51 AM PST (18:51 UTC)
- In effect from
- Nov 24, 2011, 9:16 PM PST
- Expired
- Nov 25, 2011, 2:00 PM PST
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WWUS76 KLOX 241851 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1051 AM PST THU NOV 24 2011 ...GUSTY WINDS TO DEVELOP ACROSS PORTIONS ACROSS SOUTHWEST CALIFORNIA TONIGHT AND FRIDAY... .A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WILL DEVELOP TONIGHT BRINGING GUSTY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THROUGH FRIDAY. A WEAK TO MODERATE SANTA ANA EVENT IS POSSIBLE OVER THE WEEKEND. CAZ053-054-250300- /O.NEW.KLOX.WI.Y.0070.111125T0600Z-111125T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1051 AM PST THU NOV 24 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST FRIDAY. * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS EVENING WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 50 MPH TONIGHT AND PERSIST THROUGH FRIDAY AFTERNOON. * TIMING...GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP LATE TONIGHT ACROSS THE AREA AND PERSIST INTO FRIDAY. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL THROUGH THE MOUNTAINS TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAY 14 AND INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-250300- /O.NEW.KLOX.WI.Y.0070.111125T0600Z-111125T1800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1051 AM PST THU NOV 24 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH LATE TONIGHT AND INTO FRIDAY. * TIMING...GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP LATE TONIGHT ACROSS THE AREA AND PERSIST INTO FRIDAY. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL ACROSS THE AREA TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAYS 101...154...AND 192. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
5 follow-up statements
588 WWUS76 KLOX 242240 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 240 PM PST THU NOV 24 2011 ...GUSTY WINDS TO DEVELOP ACROSS PORTIONS ACROSS SOUTHWEST CALIFORNIA TONIGHT AND FRIDAY... .A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WILL DEVELOP TONIGHT BRINGING GUSTY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THROUGH FRIDAY. A WEAK TO MODERATE SANTA ANA EVENT IS POSSIBLE OVER THE WEEKEND. CAZ053-054-250645- /O.CON.KLOX.WI.Y.0070.111125T0600Z-111125T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 240 PM PST THU NOV 24 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM PST FRIDAY... * WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS EVENING WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 50 MPH TONIGHT AND PERSIST THROUGH FRIDAY AFTERNOON. * TIMING...GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP LATE TONIGHT ACROSS THE AREA AND PERSIST INTO FRIDAY. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL THROUGH THE MOUNTAINS TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAY 14 AND INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-250645- /O.CON.KLOX.WI.Y.0070.111125T0600Z-111125T1800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 240 PM PST THU NOV 24 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST FRIDAY... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 45 MPH LATE TONIGHT AND INTO FRIDAY. LOCAL GUSTS TO 50 MPH ARE POSSIBLE IN THE HILLS ABOVE MONTECITO AREA. * TIMING...GUSTY NORTHWEST TO NORTH WINDS WILL DEVELOP LATE TONIGHT ACROSS THE AREA AND PERSIST INTO FRIDAY. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL ACROSS THE AREA TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAYS 101...154...AND 192. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
156 WWUS76 KLOX 250516 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 916 PM PST THU NOV 24 2011 ...GUSTY NORTHERLY WINDS TO DEVELOP ACROSS PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT AND FRIDAY... .A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WILL DEVELOP TONIGHT BRINGING GUSTY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THROUGH FRIDAY. A WEAK TO MODERATE SANTA ANA EVENT IS EXPECTED OVER THE WEEKEND. CAZ088-251400- /O.EXB.KLOX.WI.Y.0070.111125T0516Z-111125T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 916 PM PST THU NOV 24 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST FRIDAY. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND PERSIST THROUGH EARLY FRIDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL IMPACT TRAVEL ALONG HIGHWAY 14 AND INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-251400- /O.EXT.KLOX.WI.Y.0070.111125T0516Z-111125T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 916 PM PST THU NOV 24 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST FRIDAY... * WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR. * TIMING...WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND PERSIST THROUGH EARLY FRIDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL IMPACT TRAVEL THROUGH THE MOUNTAINS TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAY 14 AND INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-251400- /O.EXT.KLOX.WI.Y.0070.111125T0516Z-111125T1800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 916 PM PST THU NOV 24 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 45 MPH THROUGH PASSES AND CANYONS OVERNIGHT INTO FRIDAY MORNING. LOCAL GUSTS TO 50 MPH ARE POSSIBLE IN THE HILLS ABOVE MONTECITO AREA. * TIMING...WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND PERSIST THROUGH EARLY FRIDAY AFTERNOON. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL ACROSS THE AREA TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAYS 101...154...AND 192. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOMBERG
881 WWUS76 KLOX 251219 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 419 AM PST FRI NOV 25 2011 ...GUSTY NORTHERLY WINDS TO DEVELOP ACROSS PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT AND FRIDAY... .A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING GUSTY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THIS MORNING. CAZ053-054-252030- /O.CON.KLOX.WI.Y.0070.000000T0000Z-111125T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 419 AM PST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR. * TIMING...WINDS WILL PERSIST THROUGH EARLY AFTERNOON. * IMPACTS...GUSTY WINDS WILL IMPACT TRAVEL THROUGH THE MOUNTAINS TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAY 14 AND INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-251800- /O.CON.KLOX.WI.Y.0070.000000T0000Z-111125T1800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 419 AM PST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS UP TO 45 MPH THROUGH PASSES AND CANYONS. * TIMING...WINDS WILL PERSIST THROUGH MID MORNING. * IMPACTS...GUSTY CROSS WINDS WILL IMPACT TRAVEL ACROSS THE AREA TONIGHT AND FRIDAY...ESPECIALLY ALONG HIGHWAYS 101...154...AND 192. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-252030- /O.CON.KLOX.WI.Y.0070.000000T0000Z-111125T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 419 AM PST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WINDS WILL PERSIST THROUGH EARLY AFTERNOON. * IMPACTS...GUSTY WINDS WILL IMPACT TRAVEL ALONG HIGHWAY 14 AND INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TH/DG/ASR
642 WWUS76 KLOX 251800 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 AM PST FRI NOV 25 2011 ...GUSTY NORTHERLY WINDS EXPECTED ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THROUGH THIS AFTERNOON... .A STRONG NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING GUSTY WINDS TO PORTIONS OF SOUTHWEST CALIFORNIA THIS MORNING. CAZ088-251900- /O.CAN.KLOX.WI.Y.0070.000000T0000Z-111125T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 1000 AM PST FRI NOV 25 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY FOR THE SANTA CLARITA VALLEY. AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH ARE POSSIBLE. $$ CAZ039-052-251900- /O.EXP.KLOX.WI.Y.0070.000000T0000Z-111125T1800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1000 AM PST FRI NOV 25 2011 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED ACROSS THE AREA AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. LOCAL GUSTS TO 35 MPH ARE POSSIBLE THROUGH THIS AFTERNOON. $$ CAZ053-054-252200- /O.CON.KLOX.WI.Y.0070.000000T0000Z-111125T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1000 AM PST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR. * TIMING...WINDS WILL PERSIST THROUGH EARLY AFTERNOON. * IMPACTS...GUSTY WINDS WILL IMPACT TRAVEL THROUGH THE MOUNTAINS...ESPECIALLY ALONG HIGHWAY 14 AND INTERSTATE 5. MOTORISTS DRIVING HIGH-PROFILE VEHICLES ARE ADVISED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
704 WWUS76 KLOX 252200 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PST FRI NOV 25 2011 CAZ053-054-252300- /O.EXP.KLOX.WI.Y.0070.000000T0000Z-111125T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 200 PM PST FRI NOV 25 2011 ...WIND ADVISORY HAS EXPIRED... NORTH TO NORTHEAST WINDS HAVE DIMINISHED OVER THE AREA THIS AFTERNOON. LOCAL GUSTS UP TO 45 MPH MAY STILL OCCUR IN FAVORABLE LOCATIONS...BUT WIDESPREAD GUSTY WINDS ARE NOT EXPECTED TO CONTINUE. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 24, 9:54 AM PST, 57 minutes earlier.
Area forecast discussion, Nov 24, 9:54 AM PST, 57 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 954 AM PST THU NOV 24 2011 .SYNOPSIS... A WEAK STORM SYSTEM WILL MAINLY BRINGING COOL AND CLOUDY CONDITIONS TODAY...AND POSSIBLY SOME SHOWERS. AS THE SYSTEM EXITS THE REGION TONIGHT...HIGH PRESSURE WILL BUILD INTO THE REGION AND A SIGNIFICANT WARMING AND DRYING TREND WILL DEVELOP THROUGH THE WEEKEND. PERIODS OF GUSTY OFFSHORE WINDS WILL OCCUR THROUGH AND BELOW FAVORABLE PASSES AND CANYONS THROUGH THE WEEKEND. WARM WEATHER IS LIKELY TO PERSIST INTO THE MIDDLE OF NEXT WEEK. && .UPDATE... THE LATEST SATELLITE IMAGERY INDICATES A TROUGH OF LOW PRESSURE MOVING TO THE SOUTH OF THE AREA. FROM RADAR MOSIACS...SOME SHOWERS ARE OCCURRING OVER THE COASTAL WATERS THIS MORNING. VISIBLE IMAGERY INDICATES A MIX OF CLOUDS AND SUN OCCURRING THIS MORNING. WITH THE BACK EDGE OF THE TROUGH IS PUSHING INTO THE NORTHERN COASTAL WATERS THIS MORNING...AND KMUX RADAR TO THE NORTH INDICATE ONLY SHOWERY ACTIVITY OCCURRING...POPS AND WEATHER WILL BE SCALED BACK THIS MORNING TO AREAL COVERAGE WITH SCATTERED SHOWERS NORTH OF POINT CONCEPTION AND ISOLATED SHOWERS SOUTH OF THE POINT. SKY COVER WILL ALSO BE TWEAKED AS WELL. THE MAIN STORY SEEMS TO BE A DEVELOPING WIND EVENT TONIGHT AND INTO FRIDAY MORNING THROUGH THE INTERSTATE 5 CORRIDOR AND SOUTHERN SANTA BARBARA COUNTY. MODEL SOLUTIONS ARE ON THE WEAK SIDE WITH THE 850 MB AND 950 MB WINDS IN THE MODEL RUNS...BUT THERMAL SUPPORT IS DEFINITELY AMPLE TO SUPPORT THE ISSUANCE OF A WIND ADVISORY TONIGHT. NAM-WRF 850 MB THERMAL GRADIENTS TIGHTEN TO NEAR 10 DEGREES CELSIUS BETWEEN THE SAN JOAQUIN VALLEY AND THE SOUTH COAST BASIN AND THE SOUTHERN CALIFORNIA BIGHT. A WIND ADVISORY WILL BE ADDED TO THE PACKAGE. AN UPDATE TO THE PACKAGE WILL BE ISSUED SHORTLY. && .PREV DISCUSSION... SHORT TERM...THE UPPER HIGH WILL CONTINUE TO STRENGTHEN AND NOSE INTO THE REGION FRI NIGHT AND SAT. THIS WILL CAUSE SIGNIFICANT WARMING ACROSS THE ENTIRE REGION ON SAT. AT THE SAME TIME...STRONG HIGH PRESSURE DROPPING SWD THRU THE ROCKY MTNS WILL CAUSE AN INCREASINGLY STRONG LOW LVL OFFSHORE GRADIENT ACROSS THE AREA BY SAT MORNING. THIS WILL LIKELY BRING GUSTY NE WINDS TO THE MTNS AND VALLEYS OF L.A. AND VTU COUNTIES AND TO THE VTU COUNTY COASTAL PLAIN SAT. COMPRESSIONAL WARMING OF THE OFFSHORE FLOW SHOULD BRING ADDITIONAL WARMING TO AREAS WEST OF THE MTNS ON SAT...ESPECIALLY ACROSS CSTL AND LOWER VALLEY AREAS OF L.A. AND VTU COUNTIES WHERE HIGHS COULD EXCEED 80 DEGREES. THE GFS SUGGESTS WIND ADVISORY LEVEL WINDS FOR SAT...WHILE THE WRF IS WEAKER WITH THE OFFSHORE FLOW. LONG TERM...THE UPPER HIGH WILL MOVE RIGHT OVER THE AREA SUNDAY...AND LOW LVL GRADS WILL REMAIN OFFSHORE. EXPECT ANOTHER ROUND OF GUSTY WINDS SUNDAY...AND TEMPS WILL LIKELY CLIMB A FEW MORE DEGREES. THE UPPER HIGH WILL WEAKEN A BIT AND SHIFT SOUTHEAST OF THE AREA ON MON IN RESPONSE TO A WEAK SHORT WAVE TROUGH MOVING INTO THE W COAST...AND OFFSHORE FLOW WILL WEAKEN. THIS SHOULD ALLOW FOR A COUPLE OF DEGREES OF COOLING IN MOST AREAS...ESPECIALLY NEAR THE COAST...BUT IT SHOULD STILL BE WARM. THE 06Z RUN OF THE GFS IS MORE BULLISH WITH THE SHORT WAVE TROUGH DROPPING SWD THRU CA MON AND MON NIGHT...AND IT REALLY KNOCKS DOWN HEIGHTS ACROSS THE REGION. THIS IS A DEPARTURE FROM ITS 00Z RUN AND DOES NOT AGREE WITH THE ECMWF. FOR NOW THAT SOLUTION HAS BEEN DISCOUNTED IN FAVOR OF THE WEAKER SYSTEM AND SLIGHT COOLING FOR MON. THE ECMWF SHOWS THE UPPER HIGH HOLDING FIRMLY ACROSS THE AREA THROUGH AT LEAST TUE AND POSSIBLY WED...AND THE GFS SHOWS IT REBUILDING BACK INTO THE AREA. THIS SHOULD KEEP WELL ABOVE NORMAL TEMPS IN MOST AREAS FOR TUE AND WED. && .AVIATION...24/1745Z NORTH OF POINT CONCEPTION...GOOD CONFIDENCE IN TAFS WITH VFR CIGS EXPECTED TO CONTINUE THROUGH 06Z. RAIN IF ANY WILL BE LIGHT. AFTER 06Z THERE IS A 10 PERCENT CHANCE THAT VLIFR CONDITIONS WILL NOT DEVELOP...OR THAT CIGS/VSBY WILL BE LIFR OR HIGHER. SOUTH OF POINT CONCEPTION...GOOD CONFIDENCE IN TAFS. THERE IS A 20 PERCENT CHANCE OF LIGHT RAIN FROM 18Z-00Z. KLAX...GOOD CONFIDENCE IN TAF. THERE IS A 20 PERCENT CHANCE OF LIGHT RAIN FROM 18Z-00Z AND A 10 PERCENT CHANCE OF MVFR CIGS DURING THAT TIME PERIOD. KBUR...GOOD CONFIDENCE IN TAF. THERE IS A 20 PERCENT CHANCE OF LIGHT RAIN FROM 18Z-00Z AND A 10 PERCENT CHANCE OF MVFR CIGS DURING THAT TIME PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... COASTAL FLOOD ADVISORY (SEE LAXCFWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...HALL/BRUNO AVIATION...SMITH SYNOPSIS...SETO/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 24, 6:00 AM PST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST THU NOV 24 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-251400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST THU NOV 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HIGH SURF WILL AFFECT THE CENTRAL COAST TODAY. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. THERE IS A CHANCE OF MINOR COASTAL FLOODING IN LOW LYING WITHIN TWO HOURS ON EITHER SIDE OF HIGH TIDE THIS MORNING. * COASTAL FLOOD ADVISORY.....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES FRIDAY. THERE IS A CHANCE OF MINOR COASTAL FLOODING IN LOW LYING WITHIN TWO HOURS ON EITHER SIDE OF HIGH TIDE FRIDAY MORNING. * COASTAL FLOOD ADVISORY.....SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 10:32 PM PST | Coastal Flood Advisory | LOX | Los Angeles | 37 hr |
| Nov 24, 3:10 AM PST | Small Craft Advisory | LOX | 48 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.